[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] allergy/sinus medication and bad sites



 Hi! I hope for you both that this is the simple answer. I also appreciate this
"heads up". How do you like that? An allergic reaction to allergy medication.
   
  He sounds like a wonderful, perceptive kid!! 
  Thanks,
  --Yvonne
  

Jonelle Davis <email @ redacted> wrote:
  Recently, our son experienced problematic infusion sites. Blood would
either appear immediately after insertion, or within 24 hours of insertion.
Of course, blood sugars would spike up and that would lead us to check the
site, and there it was again - blood at the site.



After extensive problem solving (yes, we looked at the insulin, the location
of the sites, the inserter, and many, many other possible potential sources
of problems), I realized there was only one thing that changed when the
sites starting going bad so quickly - my son had started taking an over the
counter allergy medication.



We took him off the medication, and the sites began lasting three days
again, with no blood in sight (or in site, so to speak), and we haven't had
a problem since. Could this be a coincidence? Sure. But I wanted to pass
this along just in case. 



Interesting, though, when I had just figured out the possible correlation
and was sitting at the computer, hoping against hope that the solution could
be so simple, he came into the room to test his blood sugar to see if the
recent new site was working. He said, "You know, Mom, my sites started
going bad when I started taking that allergy medicine. Do you think that
could have caused it?" He's seven years old - and he's already problem
solving to better care for his diabetes. What a great kid.
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org